Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Feb 8, 2010, 3:43 PM CST for Washington County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2010, 3:43 PM CST (21:43 UTC)
- Expired
- Feb 8, 2010, 4:45 PM CST
- In force
- 62 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Washington County, TX
The radar
The Ft Hood radar (KGRK), 110 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 2:55 PM CST, 48 minutes earlier.
Area forecast discussion, Feb 8, 2:55 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
255 PM CST MON FEB 8 2010
.DISCUSSION...
REGIONAL RADAR ARE SHOWING A DEVELOPING LINE OF THUNDERSTORMS FROM
NORTH OF KSAT TO NORTH OF KCLL. FRONTAL BOUNDARY IS PUNCHING INTO
THIS LINE AND SHOULD BEGIN TO ENTER SE TX THROUGH THE EVENING
HOURS. A FEW STORMS HAVE FORMED IN FRONT OF THE LINE MOST NOTABLY
A MINI-SUPERCELL IN BURLESON WITH SOME ROTATION AND PRODUCING SMALL
HAIL. THERE MAY BE ONE OR TWO MORE STORMS OF THIS NATURE AHEAD OF
THE LINE WHERE INSTABILITY MAY BE A LITTLE HIGHER EMBEDDED IN
STRONG SHEAR. OTHERWISE SHOULD SEE A BROKEN SQUALL LINE WITH MAYBE
THE POTENTIAL FOR A FEW BOWING SEGMENTS IN ANY STORMS THAT BECOME
MORE ESTABLISHED. OVERALL THE SEVERE THREAT STILL LOOKS MARGINAL.
THE FORECAST FOR THE REST OF THE NIGHT INTO TUE LOOKS ON TRACK AND
NAM/WRF SOLUTIONS DOING A GOOD JOB WITH THE OVERALL EVOLUTION AND
PROGRESSION OF THE COLD FRONT.
TODAY'S WATER VAPOR IMAGERY SHOWS THE NEXT UPPER LEVEL SYSTEM
GETTING ITS ACT TOGETHER OFF THE COAST OF THE PAC NW. THIS SYSTEM
WILL TRACK TOWARDS TX OVER THE NEXT FEW DAYS. AS SUCH...LOOKS
LIKE ANOTHER NW GULF COASTAL LOW SITUATION. THIS MEANS STRONG
ISENTROPIC LIFT OVER THE COLD DOME WHICH WILL BE IN PLACE OVER
TX. THIS WILL MEAN GENERALLY MODERATE RAIN FOR ALL OF SE TX AND
WENT AHEAD WITH INCREASING POPS TO 80 PERCENT ON THURSDAY. ALL
MODELS ARE IN AGREEMENT WITH PRECIP DURING THE DAY AND TAPERING
OFF THU NIGHT INTO FRI MORNING WITH A SFC RIDGE BUILDING INTO TX
ON FRIDAY. RIGHT NOW THERE IS NO MAJOR CONCERN OVER PRECIP TYPE
WHICH IS RAIN. GFS/NAM MODEL SOUNDINGS FROM KCLL...KUTS TO KLFK
GENERALLY SUPPORT RAIN ALTHOUGH FROM 12Z TO 18Z THU...SHOULD
STRONG ENOUGH LIFT AND EVAPORATIVE COOLING TAKE PLACE...ONE COULD
MAKE THE CASE FOR A RAIN/SLEET/SNOW MIX FOR THESE AREAS. RIGHT
NOW CONFIDENCE IS HIGHER IN THE ALL RAIN SCENARIO BUT WILL HAVE
TO KEEP AN EYE ON MODEL SOUNDING DATA FOR THE POSSIBILITY OF MIXED
PRECIP (LOWER CONFIDENCE).
THE DETAILS IN THE EXTENDED FORECAST ARE NOT QUITE COMING
TOGETHER YET. FRI INTO SAT LOOK DRY FOR SE TX AND PERHAPS HAVE
SOME SUNSHINE FOR ONCE. GFS/ECMWF 12Z SOLUTIONS DEVELOP A BROAD
TOUGH OVER THE ROCKIES AND PLAINS SO WILL GO WITH 20 POPS SUN/MON
UNTIL THESE DETAILS GET WORKED OUT. TEMP FORECAST WILL BE FAIRLY
CLOSE TO THE GFS AT THIS POINT FOR THE EXTENDED WHICH WILL BE
ABOUT 5 DEGREES BELOW NORMAL.
39
&&
.MARINE...
A STRONG COLD FRONT WILL CROSS THE BAYS AROUND 00Z AND THE REMAINING
GULF WATERS BETWEEN 01-03Z. NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED ALONG THE FRONT THIS EVENING...AND A FEW OF THE STORMS WILL
CONTAIN STRONG GUSTY WINDS. MARINER SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING CONDITIONS AND AN ABRUPT WIND SHIFT THIS EVENING. NORTHWEST
WINDS WILL INCREASE IN THE WAKE OF THE FRONT. A SMALL CRAFT ADVISORY
WILL BE IN EFFECT THROUGH 12Z TUESDAY AND WILL LIKELY BE EXTENDED
THROUGH TUESDAY MORNING. WINDS COULD GUST TO GALE FORCE OVERNIGHT
ESPECIALLY OFFSHORE. THE NEXT SYSTEM WILL APPROACH QUICKLY AND
WINDS WILL BECOME EAST IN RESPONSE TO DEVELOPING LOW PRESSURE.
MODELS ARE IN VERY GOOD AGREEMENT WITH ANOTHER DEVELOPING AREA OF
LOW PRESSURE NEAR THE COAST. SCEC WILL PROBABLY DEVELOP WEDNESDAY
NIGHT WITH ADVISORY CONDITIONS ON THURSDAY. STRONG OFFSHORE WINDS ARE
EXPECTED FRIDAY IN THE WAKE OF THURSDAYS SYSTEM. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 34 46 32 48 34 / 40 10 10 20 50
HOUSTON (IAH) 38 48 33 48 35 / 90 10 10 10 50
GALVESTON (GLS) 41 48 38 48 42 / 90 10 10 20 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST TUESDAY
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 9 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...39
AVIATION/MARINE...43Hazardous weather outlook, Feb 8, 3:20 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 320 PM CST MON FEB 8 2010 TXZ163-164-176>179-195>200-210>214-226-227-235>238-092130- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 320 PM CST MON FEB 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS SOUTHEAST TEXAS THIS AFTERNOON AND EARLY THIS EVENING AHEAD OF A SOUTHWARD MOVING COLD FRONT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THERE COULD BE A FEW ISOLATED STRONG TO MARGINALLY SEVERE STORMS. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER COASTAL LOW PRESSURE SYSTEM MAY DEVELOP THURSDAY INTO FRIDAY IN THE NORTHWEST GULF OF MEXICO. RAIN SHOULD SPREAD OVER ALL OF SOUTHEAST TEXAS BUT REMAIN AT MODERATE LEVELS. COASTAL FLOODING MAY BECOME AN ISSUE ALONG THE COASTS OF GALVESTON AND BRAZORIA COUNTIES BUT CONFIDENCE IN THIS IS LOW AT THIS TIME. CONTINUE TO MONITOR FORECASTS FOR MORE INFORMATION AS THE WEEK PROGRESSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ330-335-350-355-370-375-092130- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 320 PM CST MON FEB 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS IS EXPECTED TO PUSH INTO THE COASTAL WATERS EARLY THIS EVENING AHEAD OF A SOUTHWARD MOVING COLD FRONT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THERE COULD BE A FEW ISOLATED STRONG TO MARGINALLY SEVERE STORMS. WINDS WILL SHIFT TO THE NORTH AT 20 TO 30 KNOTS BEHIND THE FRONT WITH GUSTS TO GALE FORCE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER COASTAL LOW PRESSURE SYSTEM MAY DEVELOP THURSDAY INTO FRIDAY. THIS LOW PRESSURE SYSTEM COULD BE STRONG ENOUGH FOR ADVISORIES AND POSSIBLE COASTAL FLOODING BUT FORECAST CONFIDENCE IS STILL SOMEWHAT LOW. CONTINUE TO MONITOR FORECASTS FOR MORE INFORMATION AS THE WEEK PROGRESSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 8, 2:20 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
220 PM CST MON FEB 8 2010
TXZ195>197-082115-
BRAZOS-BURLESON-WASHINGTON-
220 PM CST MON FEB 8 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 215 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF CALDWELL...MOVING EAST AT 25
MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WELLBORN...
WASHINGTON...MILLICAN...INDEPENDENCE...WIXON VALLEY...SNOOK...COLLEGE
STATION...CALDWELL AND BRYAN.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3083 9629 3026 9613 3025 9671 3030 9666
3032 9670 3033 9675 3040 9679 3042 9684
3044 9685
TIME...MOT...LOC 2019Z 249DEG 23KT 3037 9675The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 9:16 PM CST | River Flood Warning | HGX | Brazos, Grimes, Madison | 61 hr |
| Feb 8, 9:25 AM CST | Small Craft Advisory | HGX | 43 hr | |
| Feb 8, 10:18 AM CST | River Flood Warning | HGX | Chambers, Liberty | 33 days |
| Feb 8, 2:20 PM CST | Special Weather Statement | HGX | Brazos, Burleson | 55 min |
| Feb 8, 4:22 PM CST | Areal Flood Advisory | HGX | Washington | 53 min |
| Feb 8, 4:39 PM CST | Special Weather Statement | HGX | Waller | 51 min |
| Feb 8, 5:07 PM CST | Special Weather Statement | HGX | Montgomery | 23 min |
| Feb 8, 5:29 PM CST | Areal Flood Advisory | HGX | Liberty, Montgomery, Polk, San Jacinto | 61 min |
| Feb 8, 5:34 PM CST | Tornado Warning | HGX | Liberty, Montgomery, San Jacinto | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.